Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
soul78

Does the redness and irritation last the whole course?

Recommended Posts

I am a few weeks in and when I first started my face was really red and irritated so I went down to 10mg per day and although it is not as red and irritated as when I was on 20mg per day it is still red, blotchy and irritated. My derm said it may stay irritated or it may calm down depending on how my body adjusts to the med. I was originally on 20mg for 3-4 months for mild to moderate acne but now he has me down to 10mg for 4-6 months due to the intense redness, irritation. This is all depending on how the acne responds.

Anyways, i am just looking for some experience because he basically told me it was a 50/50 in terms of it staying red and blotchy the whole course or it calming down to a pinkish glow.

thanks!

Link to comment
Share on other sites

Hi there

My Derm says everyone reacts differently and that the higher the dose the more red you are likely to be. In fact, i'm into month 6 nearlly 7, and have been experiencing/developed facial flushing now which is awfully embarrassing. Usually happens in warmer room environments. He said for me to cut down to 1 10mg day or pimples might come back, but my reg doctor says have a month off as agrees its an overdose sympton as ststed on my pamphlet. I don't know who to trust :-( Might just do 2 pills a week for a few weeks instead of 3 a day until the flushing calms. Ahhh. If not using hydrochortisone lotion prescribed by Derm, ask them for some as it helps redness abit when applied in mornings.

Link to comment
Share on other sites

I am a few weeks in and when I first started my face was really red and irritated so I went down to 10mg per day and although it is not as red and irritated as when I was on 20mg per day it is still red, blotchy and irritated. My derm said it may stay irritated or it may calm down depending on how my body adjusts to the med. I was originally on 20mg for 3-4 months for mild to moderate acne but now he has me down to 10mg for 4-6 months due to the intense redness, irritation. This is all depending on how the acne responds.

Anyways, i am just looking for some experience because he basically told me it was a 50/50 in terms of it staying red and blotchy the whole course or it calming down to a pinkish glow.

thanks!

My skin kind of settled down as my course went on...but weather conditions (dry heat) would cause it to get more irritated.

I used Aveeno's Ultra Calming Products and really liked them. I'm stil using them post tane because they are so gentle.

My side effects were gone within 4 weeks of finishing tane.

Link to comment
Share on other sites

thanks for the comments. It's not really a flushing that I get, but more like an itching and red or blotchiness that comes and goes. Today I have it a bit, yesterday it wasn't really there.

I took a minute to read the booklet and it said that 55% of people experience redness of the face (2nd highest side effect to Chapped lips). Itchy Skin occurs in 30% of people (4th highest side effect). So I suppose I am in the norm. It also said that these are inital effects for the most part and should dissipate as I continue treatment. My derm said it was a 50/50 though in terms of it lasting the entire course.

Hopefully it will calm down completely within the next couple of weeks.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×